Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS Blacksburg, VA

June 9, 2014Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2014, 5:09 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 5:09 PM EDT (21:09 UTC)
Expired
Jun 9, 2014, 6:00 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:14 PM EDTTSTM WND DMG4 Wsw Ronda, NCTREE DOWN ON RED WHITE AND BLUE ROAD. TIME FROM RADAR.
Jun 9, 5:20 PM EDTTSTM WND DMG4 Wsw Elkin, NCTREE DOWN 13000 BLOCK HWY 268. TIME FROM RADAR.
Jun 9, 5:20 PM EDTTSTM WND DMGRoaring River, NCA TREE WAS BLOWN DOWN IN THE COMMUNITY OF ROARING RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS51 KRNK 092109
SVRRNK
NCC171-193-197-092200-
/O.NEW.KRNK.SV.W.0030.140609T2109Z-140609T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 600 PM EDT

* AT 508 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DOCKERY TO ROARING RIVER TO NEAR WILKES COUNTY
  AIRPORT...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ELKIN...
  FAIRVIEW...
  YADKINVILLE...
  JONESVILLE...
  AND DOBSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3639 8068 3622 8065 3606 8069 3614 8112
      3622 8109 3630 8110
TIME...MOT...LOC 2108Z 267DEG 27KT 3628 8103 3622 8102 3616 8106 

HAIL...<.75IN
WIND...60MPH

$$

RAB
2 follow-up statements
307 
WWUS51 KRNK 092132
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT MON JUN 9 2014

NCC171-193-197-092200-
/O.CON.KRNK.SV.W.0030.000000T0000Z-140609T2200Z/
WILKES NC-SURRY NC-YADKIN NC-
532 PM EDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT 
FOR 
EAST CENTRAL WILKES...SOUTHWESTERN SURRY AND NORTHWESTERN YADKIN 
COUNTIES...

AT 530 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELKIN TO ARLINGTON TO SWANCREEK...MOVING EAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELKIN...
FAIRVIEW...
JONESVILLE...
BOONVILLE...
AND RONDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3637 8071 3622 8065 3610 8069 3617 8101
      3623 8102 3631 8104
TIME...MOT...LOC 2130Z 267DEG 27KT 3629 8083 3623 8082 3617 8086 

HAIL...<.75IN
WIND...60MPH

$$

RAB
341 
WWUS51 KRNK 092151
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT MON JUN 9 2014

NCC171-193-197-092201-
/O.EXP.KRNK.SV.W.0030.000000T0000Z-140609T2200Z/
WILKES NC-SURRY NC-YADKIN NC-
551 PM EDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL WILKES...SOUTHWESTERN SURRY AND NORTHWESTERN YADKIN
COUNTIES WILL EXPIRE AT 600 PM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3637 8071 3622 8065 3610 8069 3617 8101
      3623 8102 3631 8104
TIME...MOT...LOC 2148Z 267DEG 27KT 3629 8083 3623 8082 3617 8086 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:09 PM EDT, 2 hours earlier.

Area forecast discussion, Jun 9, 3:09 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT MON JUN 9 2014

.SYNOPSIS...
A WEAK STATIONARY FRONT WILL REMAIN ALONG THE BLUE RIDGE OVERNIGHT
BEFORE LIFTING SLOWLY NORTH AS A WARM FRONT EARLY TUESDAY. THE
FRONT SHOULD PASS NORTH OF THE AREA LATE TUESDAY ALLOWING WEAK
HIGH PRESSURE ALOFT TO STRENGTHEN TUESDAY NIGHT INTO EARLY
WEDNESDAY. LOW PRESSURE MOVING NORTHEAST THROUGH THE MISSISSIPPI
RIVER VALLEY WILL BRING A RETURN OF DEEPER MOISTURE...ALONG WITH
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS LATER WEDNESDAY INTO
THURSDAY.
&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 215 PM EDT MONDAY...

WEAK BOUNDARY REMAINS STALLED ALONG THE EASTERN SLOPES OF THE
BLUE RIDGE BUT CONVECTION HAS BEEN CUT OFF SO FAR BY DRY AIR
ALOFT AND LOWER DEWPOINTS ACROSS THE OROGRAPHIC AIDED REGIONS.
HOWEVER SEEING SOME INCREASE IN THE LOW LEVEL THETA-E ACROSS THE
SOUTH-EAST AHEAD OF A FAINT WAVE...REMNANT OF THE EARLIER TN
VALLEY MCS...THAT IS PROGGED TO SLIDE ACROSS NW NC THIS EVENING.
MOST GUIDANCE ATTEMPTS TO DEVELOP AT LEAST SCTD SHRA/TSRA WITH
THIS FEATURE OVER THE SOUTH AND SW SO LEAVING IN A LOW POP MAINLY
SOUTHERN HALF THIS EVENING... AND ACROSS THE FAR WEST LATE AS THE
FRONT STARTS TO LIFT BACK NORTH. OTRW FORCING REMAINS LIMITED
TONIGHT AS COULD EASILY SEE THINGS GO BASICALLY DRY OVERNIGHT.
SOME PATCHY FOG LIKELY AS DEWPOINTS INCREASE BUT GIVEN LACK OF
SHRA SO FAR APPEARS COVERAGE LIMITED TO THE DEEPER VALLEYS AND LOW
SPOTS OUT EAST. WENT CLOSER TO THE COOLER MAV LOWS IN MOUNTAINS
PER LOWER DEWPOINTS WHILE TRENDING TOWARD THE NAM OUT EAST OF THE
FRONT.

THIS RESIDUAL BOUNDARY LIFTS SLOWLY NORTH TUESDAY AS SE HEIGHTS
BUILD AHEAD OF THE NEXT STRONGER WAVE RIDING NE ACROSS THE MID
MISSISSIPPI VALLEY. BEST LIFT AGAIN WILL BE WITH THIS FEATURE TO
THE WEST WHILE UPPER LEVEL FORCING APPEARS LACKING OVERALL ACROSS
THE REGION WITH WEST WINDS ALOFT CONTINUING INTO THE AFTERNOON.
MOISTURE DOES DEEPEN WITH SOME INCREASE IN DEWPOINTS WHILE ANY
ENERGY EJECTING OUT OF THE TROUGH DOWN THE FRONT GETS DAMPENED
UPON SPILLING EAST INTO THE MID LEVEL RIDGING. APPEARS BEST
FAVORED AREAS FOR CONVECTION WILL BE OVER THE FAR WEST WHERE THE
FRONT/DEEPER MOISTURE INTERSECT AND THEN LATER IN THE DAY POSSIBLY
ALONG THE SOUTHERN BLUE RIDGE AS AFTERNOON LOW LEVEL BACKING TO A
MORE SW COMPONENT TAKES SHAPE. ELSW THINKING MORE ISOLATED
COVERAGE DESPITE HIGH THETA-E AND INSTABILITY PER STRONG HEATING
ESPCLY OUT EAST. THUS TRIMMED BACK POPS TO MOSTLY CHANCE WITH A
BRIEF PERIOD OF AFTERNOON LIKELYS FAR WEST AND BLUE RIDGE SW OF
ROANOKE. HIGH TEMPS ON THE WARM AND MUGGY SIDE WITH VALUES CLOSE
TO 90 SE PIEDMONT PER EARLY DOWNSLOPE...AND 80S ELSW OUTSIDE OF
THE HIGHER ELEVATIONS...AND FAR NW WHERE CLOUDS MAY AGAIN HOLD
VALUES IN THE 70S.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 230 PM EDT MONDAY...

A CLOSED UPPER LOW AND ASSOCIATED UPPER TROUGH WILL BE
POSITIONED OVER THE MID-MISSISSIPPI VALLEY TUESDAY NIGHT. BY
THURSDAY NIGHT...THIS LOW IS EXPECTED TO OPEN UP HEAD NORTHEAST
TO NEAR AND THEN ALONG THE U.S./CANADIAN BORDER...RESULTING IN A
SLOW MOVING...ELONGATED TROUGH AXIS THAT WILL SLOW MOVE THROUGH
THE OHIO AND TENNESSEE VALLEYS...AND THEN ACROSS THE APPALACHIANS
BY THURSDAY NIGHT. A SERIES OF IMPULSES WILL ADVECT ACROSS OUR
REGION WITHIN THE SOUTHWEST FLOW ON THE EAST SIDE OF THE SYSTEM
DURING THIS PERIOD...CULMINATING WITH PASSAGE OF THE MAIN TROUGH
AXIS LATE THURSDAY AFTERNOON AND THURSDAY EVENING.

THIS SCENARIO WILL RESULT IN A PROGRESSIVELY HIGHER CHANCE OF
DAYTIME SHOWERS AND STORMS...WITH A BETTER CHANCE THE ACTIVITY
WILL CONTINUE INTO AND THROUGH THE OVERNIGHT HOURS EACH DAY OF
THIS PORTION OF THE FORECAST. THROUGH THURSDAY...THE BEST CHANCE
WILL BE ACROSS THE WESTERN PORTION OF THE AREA. THURSDAY
NIGHT...THE BEST CHANCE OF SHOWERS AND STORMS WILL TRANSLATE WEST
TO EAST ACROSS THE AREA IN CONJUCTION WITH THE PASSAGE OF THE
UPPER TROUGH AXIS.

WHILE TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL THROUGH THIS
TIME PERIOD...THERE WILL BE TREND TOWARD PROGRESSIVELY COOLER
READINGS EACH DAY AS CLOUD COVER AND AREAS WITH PRECIPITATION
INCREASE.
&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 110 PM EDT MONDAY...

THE REGION WILL REMAIN IN A FAIRLY ACTIVE WEATHER PATTERN WITH
ONLY SOME NARROW WINDOWS FOR LIMITED SHOWER OR THUNDERSTORM
ACTIVITY. ON FRIDAY...THE AXIS OF AN UPPER LEVEL TROUGH WILL BE
OVER OR JUST EAST OF THE EASTERN PART OF THE FORECAST REGION.
PLENTY OF MOISTURE AND INSTABILITY WILL STILL REMAIN ACROSS THE
REGION WITH SCATTERED SHOWERS AND STORMS POSSIBLE THROUGH THE
DAY...ESPECIALLY DURING THE PEAK HEATING OF THE AFTERNOON.

ANOTHER UPPER TROUGH...OR EVEN SLOWER MOVING DETACHED UPPER LOW
OUTSIDE THE MAIN JET STREAM...WILL MEANDER TOWARD THE AREA BY
SATURDAY EVENING. THERE MAY BE A 12 HOUR PERIOD BETWEEN MIDNIGHT
FRIDAY NIGHT AND NOON ON SATURDAY WITH LIMITED SHOWER OR
THUNDERSTORM ACTIVITY. HOWEVER...BY SATURDAY AFTERNOON...THE
INFLUENCE OF THIS NEXT UPPER DISTURBANCE...ALONG WITH PLENTY OF
LOW LEVEL MOISTURE AND SURFACE HEATING STILL OCCURRING...WILL
ALLOW FOR SCATTERED SHOWERS AND STORMS AGAIN.

SATURDAY NIGHT...THE UPPER FEATURE WILL MAKE LIMITED MOVEMENT
TOWARD THE AREA...BUT BE JUST TO OUR WEST. THE LOSS OF DAYTIME
HEATING WILL LIMITED CONVECTION...BUT ISOLATED SHOWERS AND STORMS
WILL BE POSSIBLE DURING THE OVERNIGHT.

ON SUNDAY...THE UPPER FEATURE MOVES SLOWLY ACROSS THE AREA...AND
WILL BE EITHER JUST NORTH OF THE AREA ON EAST OF THE REGION BY
MONDAY MORNING. ITS INFLUENCE WILL CONTINUE THE POTENTIAL FOR
ISOLATED TO SCATTERED SHOWERS AND STORMS SUNDAY NIGHT INTO MONDAY.

TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL BE A
LITTLE ABOVE NORMAL FRIDAY AND SATURDAY. ON SUNDAY...IN THE WAKE
OF THE FIRST DISTURBANCE...TEMPERATURES WILL COOL TO NEAR NORMAL
CONDITIONS ACROSS THE AREA AND REBOUND ONLY SLIGHTLY ON MONDAY.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 1240 PM EDT MONDAY...

CONDITIONS SLOWLY IMPROVING ALONG THE SE AND NW FLANKS BUT WILL
LIKELY STILL HAVE TO CONTEND TO PERIODIC MVFR CIGS IN LOWER CLOUDS
AT KDAN INTO MID AFTERNOON AND PERHAPS KBLF/KLWB AS WELL. OTRW
LOOKING AT MAINLY VFR CIGS ELSW WITH INTERVALS OF ONLY SCTD CLOUDS
ALONG THE BLUE RIDGE INTO LATE AFTERNOON. STILL SOME POTENTIAL FOR
ISOLATED CONVECTION TO POP UP BUT LIKELY MORESO WITH A WEAK
IMPULSE HEADING IN FROM THE LOWER TN VALLEY THAT COULD SPARK A
CLUSTER OF SHRA/TSRA FROM KTNB EAST TO KDAN...POSSIBLY CLIPPING
THE KBCB-KROA-KLYH CORRIDOR INTO THIS EVENING. HOWEVER GIVEN LESS
EXPECTED COVERAGE HAVE CUT BACK TO MAINLY VICINITY SHRA MENTION
FOR NOW GIVEN ISOLATED NATURE. WHERE/IF ANY SHOWERS OR STORMS DO
DEVELOP WILL SEE BRIEF PERIODS OF MVFR/IFR BUT QUITE IFFY AT THIS
POINT.

ANY CONVECTION WILL DECREASE LATER THIS EVENING ONCE THE WEAK WAVE
PASSES WITH ANOTHER ROUND OF PATCHY FOG AND STRATUS RESULTING IN
PERIODS OF LATE NIGHT MVFR/IFR CONDITIONS. HOWEVER LOW CONFIDENCE
IN SEEING CIGS/VSBYS GO AS LOW AS MODELS SUGGEST PENDING SHOWERS
LATER ON SO INCLUDED SOME MVFR FOG AT THE NORMALLY FOGGY LOCATIONS
LIKE KLYH/KBCB AND DROPPED KLWB DOWN TO LIFR/IFR WHERE THINK SOME
CLEARING LIKELY. OTRW IF NO SHOWERS THEN LESS FOG...IF MORE
SHOWERS THE COVERAGE OF FOG/STRATUS WILL BE GREATER.

WEAK WARM FRONT LIFTS NE OF THE AREA LATER TUESDAY WITH ANY LOW
CLOUDS/FOG GIVING WAY TO AT LEAST WIDELY SCATTERED CONVECTION IN
THE AFTERNOON. APPEARS MOST SITES SHOULD BE VFR BY MID MORNING AS
THE BOUNDARY PASSES AND A WEAK NW TRAJECTORY DEVELOPS WHILE MOST
ORGANIZED SHRA/TSRA SHOULD HOLD OFF UNTIL AFTER THE VALID TAF
PERIOD FOR NOW.

EXTENDED AVIATION DISCUSSION...

SHOWERS WILL BECOME MORE NUMEROUS FOR MID WEEK. AN UPPER LEVEL
TROUGH WILL MOVE FROM THE CENTRAL PLAINS...INTO THE MS VALLEY
TUESDAY...THEN INTO THE OHIO/TN VALLEY WED/THURSDAY. AS THE
TROUGH GETS CLOSER THE COVERAGE OF SHOWERS SHOULD INCREASE WITH
THE THREAT FOR LOW CIGS/VSBYS ALSO INCREASING. THIS SYSTEM IS
EXPECTED TO BE SLOW MOVING THUS RESULTING IN A MULTIPLE DAY THREAT
FOR SHRA/TSRA...ESPECIALLY DURING THE AFTERNOON/EVENINGS WED-FRI
WITH A WEAK FRONT CROSSING THE AREA. THUS...PERIODS OF MVFR-IFR
CIGS/VSBYS CAN BE EXPECTED ALONG WITH INCREASING THREAT FOR LATE
NIGHT/EARLY MORNING FOG IN AREAS THAT SEE RAINFALL. WITH THE FRONT
JUST SOUTH ON SATURDAY...AND THE UPPER TROUGH STILL AROUND...WILL
SEE MORE OF AN ISOLATED DIURNALLY DRIVEN THREAT FOR CONVECTION
EARLY IN THE WEEKEND...WITH SOME SLOW IMPROVEMENT TOWARD VFR BY
SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/NF
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/PM
Hazardous weather outlook, Jun 9, 5:00 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 AM EDT MON JUN 9 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-100900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
500 AM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 1:03 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 WNW ALVON             37.92N 80.27W
06/08/2014                   GREENBRIER         WV   911 CALL CENTER

            LOCAL EMERGENCY MANAGEMENT SURVEY INDICATED A COUPLE
            HUNDRED TREES DOWN IN THE BLUE BEND AREA ALONG ANTHONY
            ROAD ABOUT TWO MILES WEST OF THE INTERSECTION OF WV92 AND
            ANTHONY ROAD...OVER ABOUT A 1000 YARD PATH. MOST TREES
            WERE UPROOTED AND SOME SNAPPED AND ALMOST ALL LAYING IN
            DIRECTION OF STORM MOVEMENT OR SPREAD IN DIVERGENT
            PATTERN. MANY OF THESE TREES WERE IN A CAMPGROUND...BUT
            NO DAMAGE TO BUILDINGS AND NO ONE WAS INJURED.

&&

SK
Special weather statement, Jun 9, 4:33 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT MON JUN 9 2014

NCZ019-092115-
WILKES NC-
433 PM EDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WILBAR...MOVING TO THE EAST AT 35 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  MC GRADY...
  WILBAR...
  TRAPHILL...
  AND RONDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3614 8138 3629 8141 3629 8137 3633 8136
      3639 8104 3638 8103 3638 8098 3640 8097
      3633 8087 3617 8088
TIME...MOT...LOC 2028Z 261DEG 29KT 3624 8131

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:33 PM EDTSpecial Weather StatementRNKWilkes42 min
Jun 9, 5:29 PM EDTSpecial Weather StatementRNKWilkes46 min
Jun 9, 6:28 PM EDTSpecial Weather StatementRNKStokes62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.